MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE
Catalog Number PPH01
Health Effect - Clinical Codes Pain (1994); Thrombosis (2100); Blood Loss (2597); No Code Available (3191)
Date of Event 01/01/2007
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: publication year of 2007.Batch # unk.This report is related to a journal article; therefore no product will be returned for analysis and the manufacturing records cannot be reviewed as the lot/batch number has not been provided.(b)(4).
 
Event or Problem Description
It was reported via literature entitled: stapled hemorrhoidopexy: a prospective study from pathology to clinical outcome authors: pierpaolo sileri, vito maria stolfi, giampiero palmieri, alessandra mele, alessandro falchetti, sara di carlo, achille lucio gaspari citation: j gastrointest surg (2007) 11:1662¿1668.Doi: 10.1007/s11605-007-0328-3.The authors report their experience with the technique and correlate pathological findings to short- and long-term clinical outcomes.Between january 2003 and april 2007, 94 symptomatic patients (56 male and 38 female; age range: 21-75 years) underwent hemorrhoidopexy in a day-surgery setting.The procedure was performed using the pph01 kit (ethicon).Reported complications included postoperative fever (>38°c) (n-5), postoperative pain at 1 week (n-48), postoperative pain at 1 month (n-20), postoperative pain at 3 months (n-11), postoperative pain at 1 year (n-3), bleeding at 1 week (n-26) and bleeding at 1 month (n-9) in which 3 patients were admitted, and a foley catheter was inserted into the anorectal canal to compress the bleeding vessels and 1 patient further required surgical revision, bleeding at 3 months (n-7), soiling at 1 week (n-23), soiling at 1 month (n-4), urgency at 1 week (n-12), urgency at 1 month (n-13), urgency at 3 months (n-3), transitory flatus incontinence (n-2), tenesmus (3), fissure (n-6) which were initially treated medically but 2 patients further underwent lateral internal sphincterotomy, severe chronic pain (n-3) which were treated medically with calcium channel blocker ointment and 1 patient further required anorectal exploration under anesthesia and removal of retained staples completely resolved the pain, mild internal anal sphincter hypertonia (n-1), symptomatic anorectal stenosis with urgency and frequency (n-2) which responded to anal dilatation with anal dilators, hemorrhoidal recurrence (n-7) in which 4 patients underwent further conventional hemorrhoidectomy (two closed and two open excision), hemorrhoidal thrombosis (n-1) which was treated medically, and skin tag (n-14).In conclusion, stapled hemorrhoidopexy is feasible and safe when performed as a day-surgery procedure for third-degree hemorrhoids.Because of the potential for specific technique-related complications, it should not be used for second-degree hemorrhoids, whereas for fourth degree hemorrhoids, conventional excision might be more effective, reducing the incidence of longer-term recurrence.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8830846
Report Number3005075853-2019-20788
Device Sequence Number310907
Product Code GDW
UDI-Device Identifier10705036012993
UDI-Public10705036012993
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K030925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPPH01
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;